| Model Number |
RBYLP0105 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing an embolization procedure in gastroduodenal artery (gda) using a ruby coil lp and a non-penumbra microcatheter.During the procedure, the ruby coil lp was stuck and would not advance out of its introducer sheath.Therefore, the ruby coil lp was removed.The procedure was completed using other ruby coil lps and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed offset coil winds.If the introducer sheath is not properly aligned within the hub of a parent microcatheter prior to advancement, the embolization coil may begin to take shape, and resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the offset coil winds.During functional testing, the ruby coil lp was advanced through its introducer sheath with initial resistance while advancing the pusher assembly mid-joint through the introducer sheath friction lock and then additional resistance due to the offset coil winds.Subsequently, the ruby coil lp was unable to advance through the hub of a demonstration microcatheter due to the offset coil winds.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.